Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 73, NWS Newport/Morehead City, NC

June 15, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 15, 2016, 3:38 AM EDT. It took effect at Jun 16, 2016, 5:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2016, 3:38 AM EDT (07:38 UTC)
In effect from
Jun 16, 2016, 5:00 AM EDT
Expired
Jun 16, 2016, 11:00 AM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

570 
WHUS72 KMHX 150738
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
338 AM EDT WED JUN 15 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED LATE
TONIGHT AND THURSDAY OVER THE OUTER SOUTHERN WATERS...

.SOUTHWEST FLOW IS FORECAST TO INCREASE TO 15 TO 25 KNOTS LATE
TONIGHT INTO THURSDAY OVER THE SOUTHERN WATERS WHICH WILL PRODUCE
SEAS TO 6 FEET OVER THE OUTER WATERS. 

AMZ156-158-152000-
/O.NEW.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
338 AM EDT WED JUN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
794 
WHUS72 KMHX 151926
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT WED JUN 15 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED LATE
TONIGHT AND THURSDAY OVER THE OUTER SOUTHERN WATERS...

.SOUTHWEST FLOW IS FORECAST TO INCREASE TO 15 TO 25 KNOTS LATE
TONIGHT INTO THURSDAY OVER THE SOUTHERN WATERS WHICH WILL PRODUCE
SEAS UP TO 6 FEET OVER THE OUTER WATERS.

AMZ156-158-160900-
/O.CON.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
326 PM EDT WED JUN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
990 
WHUS72 KMHX 160853
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 AM EDT THU JUN 16 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED THIS
MORNING OVER THE OUTER SOUTHERN WATERS...

...GALE FORCE WINDS AND DANGEROUS SEAS ARE POSSIBLE ACROSS THE
EASTERN NC WATERS FRIDAY NIGHT THROUGH SATURDAY...

.SOUTHWEST FLOW 15 TO 25 KNOTS THIS MORNING WILL PRODUCE SEAS UP
TO 6 FEET OVER THE OUTER ONSLOW BAY TO OFFSHORE OCRACOKE COASTAL
WATERS. 

A SURFACE LOW WILL EMERGE OFF THE NC/SC COAST LATE FRIDAY AND
STRENGTHEN LATE FRIDAY NIGHT INTO SATURDAY MORNING. A STRONG
PRESSURE GRADIENT WILL DEVELOP BETWEEN THE DEEPENING LOW AND
STRONG HIGH PRESSURE OVER THE MID-ATLANTIC STATES, WITH GALE FORCE
WINDS, MAINLY IN GUSTS, POSSIBLE OVER THE COASTAL WATERS AND
PAMLICO/ALBEMARLE SOUNDS. WINDS WILL DIMINISH BELOW GALES SATURDAY
AFTERNOON, BUT WINDS AND SEAS WILL REMAIN AT SMALL CRAFT ADVISORY
LEVELS THROUGH SUNDAY NIGHT.

AMZ156-158-162100-
/O.CON.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/
/O.NEW.KMHX.GL.A.0008.160618T0900Z-160619T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
453 AM EDT THU JUN 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING.

* WINDS...SOUTHWEST 15 TO 25 KT THIS MORNING. FOR FRIDAY NIGHT
  INTO SATURDAY, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ152-154-162100-
/O.NEW.KMHX.GL.A.0008.160618T0600Z-160619T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
453 AM EDT THU JUN 16 2016

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING.

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ150-162100-
/O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
453 AM EDT THU JUN 16 2016

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ135-162100-
/O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T2100Z/
PAMLICO SOUND-
453 AM EDT THU JUN 16 2016

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ130-131-162100-
/O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T1600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
453 AM EDT THU JUN 16 2016

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
076 
WHUS72 KMHX 161126
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
726 AM EDT THU JUN 16 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED THIS
MORNING OVER THE OUTER SOUTHERN WATERS...

...GALE FORCE WINDS AND DANGEROUS SEAS ARE POSSIBLE ACROSS THE
EASTERN NORTH CAROLINA WATERS FRIDAY NIGHT THROUGH SATURDAY...

.SOUTHWEST FLOW 15 TO 25 KNOTS THIS MORNING WILL PRODUCE SEAS UP
TO 6 FEET OVER THE OUTER ONSLOW BAY TO OFFSHORE OCRACOKE COASTAL
WATERS.

A SURFACE LOW WILL EMERGE OFF THE NC/SC COAST LATE FRIDAY AND
STRENGTHEN LATE FRIDAY NIGHT INTO SATURDAY MORNING. A STRONG
PRESSURE GRADIENT WILL DEVELOP BETWEEN THE DEEPENING LOW AND
STRONG HIGH PRESSURE OVER THE MID-ATLANTIC STATES... WITH GALE
FORCE WINDS... MAINLY IN GUSTS... POSSIBLE OVER THE COASTAL
WATERS AND PAMLICO/ALBEMARLE SOUNDS. WINDS WILL DIMINISH BELOW
GALES SATURDAY AFTERNOON... BUT WINDS AND SEAS WILL REMAIN AT
SMALL CRAFT ADVISORY LEVELS THROUGH SUNDAY NIGHT.

AMZ156-158-170815-
/O.EXT.KMHX.SC.Y.0073.000000T0000Z-160616T1500Z/
/O.CON.KMHX.GL.A.0008.160618T0900Z-160619T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
726 AM EDT THU JUN 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

* WINDS...SOUTHWEST 15 TO 25 KT THIS MORNING. FOR FRIDAY NIGHT
  INTO SATURDAY, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ152-154-170815-
/O.CON.KMHX.GL.A.0008.160618T0600Z-160619T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
726 AM EDT THU JUN 16 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ150-170815-
/O.CON.KMHX.GL.A.0008.160618T0600Z-160618T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
726 AM EDT THU JUN 16 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ135-170815-
/O.CON.KMHX.GL.A.0008.160618T0600Z-160618T2100Z/
PAMLICO SOUND-
726 AM EDT THU JUN 16 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ130-131-170815-
/O.CON.KMHX.GL.A.0008.160618T0600Z-160618T1600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
726 AM EDT THU JUN 16 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 12:56 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 12:56 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1256 AM EDT WED JUN 15 2016

.SYNOPSIS...
A stationary front over the southern portion of NC late tonight
will move north as a warm front Wednesday. A cold front will
approach from the NW Thursday and move off the coast Friday. Low
pressure will develop just offshore and move away from the area on
Saturday. High pressure will build in from the north this weekend
into early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1250 AM Wednesday...Ill defined front appears to have
shifted north into southern portions of eastern NC late tonight
and will continue to drift slowly north overnight. Starting to
see some convection fire vicinity of the Crystal Coast with
strongest convection over northeast SC. Think convective coverage
will be limited overnight with only weak forcing at best expected
through 12Z so will maintain current low PoPs. With very moist
airmass in place and low level easterly flow ahead of the front
would normally expect widespread low clouds to develop overnight.
Could see some patchy fog but appears that low level mixing will
be sufficient to inhibit widespread dense fog from developing.
Outside of any rain-cooled areas and the Outer Banks, low
temperatures should hover in the mid 70s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
As of 330 pm Tue...Frontal boundary will lift north as a warm
front in response to an upper trof approaching from the west. Deep
supply of moisture in place in the warm sector south of the front,
along with a building theta-e ridge over the area. Will go with
50% PoPs throughout. Highs in the mid to upper 80s.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
As of 330 PM Tue...Long term period will feature hot and humid
through Thursday followed by below normal to near normal temps by
the weekend, then followed by another warming trend early next
week. Latest model suite continues to suggest a potential coastal
low may develop off the East Coast Friday night into Saturday.

Wednesday Night/Thursday: The surface ridge remains off the coast
through Thursday with a weak boundary lingering north of E NC.
Mid/upper flow will remain WNW through this period with quasi-
zonal flow as Eastern NC remains between an upper low over the
Canadian Maritimes and upper ridge over the Deep South. The upper
low over the Canadian Maritimes shifts farther into the North
Atlantic Ocean by Wednesday night as a strong shortwave dives
southeast into the Great Lakes. The evolution of this strong
shortwave will be a player in the potential development of a
coastal low off the East Coast later in the week.

Very warm and muggy air mass continues through Thursday with
potential scattered thunderstorms continuing through the overnight
on Wednesday night, and thus have continued 40-50 pops. Have
tapered pops a bit for Thursday as winds shift more westerly with
subsidence ensuing. Have indicated a 20 pop all zones by afternoon.
Low- level thicknesses increase by about 10 meters Thursday which
will yield maximum temps a few degrees warmer, along with more
sunshine expected. Highs mid 90s inland to 85-90 along the coast.
TD's still oppressive and will produce afternoon heat indices
100-105 degrees.

Friday/Saturday: Long range models continue to indicate a strong
shortwave dropping southeast through the Ohio Valley and
Appalachians, driving a backdoor front through Eastern NC by
Friday night, with surface cyclogenesis more likely off the
Carolina Coast. Better clustering with 14/12Z GFS ensemble MSLP
members clustered southeast of the NC coast, with ECMWF also
deepening the low off of Hatteras late Fri evening. Have indicated
increasing pops on Friday becoming likely across N and E zones
where increasing lift/omega will reside. Risk for thunderstorms as
well with some instability present along with 25+ kt of deep
layer shear. Northeast winds will pick up dramatically along the
coast as the low deepens offshore Friday night. High surf and
minor coastal flooding would be an issue beginning Friday night
and lasting into Saturday as the low slowly moves away from the
area. Gradient begins to relax by later Saturday with winds
diminishing as a result. It now appears like the weekend will be
dry with most guidance pushing the low pres further offshore with
high pres beginning to ridge into E NC. Temps still warm on Friday
with readings around 90 though with N NE flow developing by the
weekend much more comfortable temps/humidity will build in this
weekend with the building high pres from the north. Lows will be
near 60 interior with 65-70 along the beaches/OBX.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short term /through 00z Thursday/
As of 1255 AM Tuesday...Tough forecast as airmass remains very
moist with easterly low level flow occurring ahead of slowly
northward moving warm front. Would expect widespread low clouds to
develop at some point overnight and the guidance such as the
NARRE, HRRR and SREF all indicate ceilings as low as IFR
developing 8-10Z and persisting until 13-14Z Wednesday. Then
Wednesday the combination of moisture/instability and the front
with weak mid level impulses moving southeast across the area will
produce scattered to numerous strong showers and thunderstorms
especially in the afternoon and evening. Will continue mention of
VCTS at all terminal sites.

Long Term /Wednesday Night through Sunday/...
As of 4 PM Tue...Predominant VFR conditions are expected through
the period. Southwesterly low level flow will prevail through
Thursday. Scattered showers/storms through Friday as the area
remains in warm and humid air mass. Tempo reductions in vsby/cigs
possible with any thunderstorms that impact Eastern NC TAF sites.
May see brief overnight fog each night as dewpoints rise through
the 70s. A better chance of precip on Friday as low pres begins to
organize over the region. The low will strengthen offshore of the
Carolinas Friday night through Saturday with gusty NE winds
expected on Friday night/Saturday. Precip will be well offshore on
Saturday with partly cloudy skies returning through the weekend.

&&

.MARINE...
Short term /through Wed/...
As of 1255 AM Wednesday...A frontal boundary is currently
bisecting the CWA with E winds north of Cape Lookout with SW winds
to the south. Speeds continue in the 5-15 knot range. Seas are
generally 2-3 feet. As the boundary beings to lift north
overnight, winds throughout the waters should veer to S/SW. For
Wednesday, anticipate SW winds at 10-15 knots with seas 2-3 ft.

Long Term /Wed night through Sun/...
As of 4 PM Tue...Another back door front will sink near the VA
border/northern waters Thursday with latest guidance indicating
surface flow should remain southwest through late Thursday.
SW winds increase to 20-25 KT late Wed night across the srn/ctrl
waters and a SCA looks likely south of Oregon inlet for the gusty
winds and building seas to 6 feet. The SW gradient will relax on
Thur with winds becoming WSW. Low pressure is forecast to develop
off the coast by late Friday night through Sat, shifting winds
N/NNE and increasing to 20-30 kt late Friday night through
Saturday. Local SWAN/NWPS in good agreement with latest Wavewatch
through the medium range, with Wavewatch appearing reasonable by
late in the extended period given strong N/NE wind field
developing. May be a period of gales late Fri night through Sat
morning as the low is deepening offshore. Seas increase to 10+
feet as a result. Winds should slowly diminish later Sat through
Sun as it appears now the low will be moving well away from the
waters, with seas slowly subsiding as well.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...JME/HSA
NEAR TERM...JME/CTC
SHORT TERM...HSA
LONG TERM...DAG/TL
AVIATION...JME/TL
MARINE...JME/CTC/TL
Hazardous weather outlook, Jun 14, 5:25 AM EDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 AM EDT TUE JUN 14 2016

NCZ029-044>047-079>081-090>095-098-150930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
525 AM EDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH TEMPERATURES 90 TO 95 COMBINED WITH HIGH HUMIDITY WILL
PRODUCE AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES ON
WEDNESDAY...AND BETWEEN 100 AND 105 DEGREES THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-150930-
OUTER BANKS DARE-OUTER BANKS HYDE-
525 AM EDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 10:10 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 PM EDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             RICHLANDS               34.90N  77.55W
06/14/2016  M1.25 INCH       ONSLOW             NC   SOCIAL MEDIA

            MEDIA RELAYED 1.25 INCH REPORT

&&

EVENT NUMBER MHX1600224

KEARNS
Special weather statement, Jun 15, 1:22 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
122 AM EDT WED JUN 15 2016

NCZ093-095-150545-
CARTERET-CRAVEN-
122 AM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET AND SOUTH
CENTRAL CRAVEN COUNTIES...

AT 121 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPE CARTERET...
OR 7 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOGUE...HAVELOCK...MOREHEAD CITY AND NEWPORT.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3476 7704 3492 7683 3477 7670 3468 7697
TIME...MOT...LOC 0521Z 234DEG 20KT 3472 7697

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:18 PM EDTSpecial Weather StatementMHXJones42 min
Jun 15, 1:22 AM EDTSpecial Weather StatementMHXCarteret23 min
Jun 15, 6:36 AM EDTSpecial Weather StatementMHXCarteret39 min
Jun 15, 7:03 AM EDTAreal Flood AdvisoryMHXCarteret117 min
Jun 15, 12:45 PM EDTSpecial Weather StatementMHXOnslow30 min
Jun 15, 12:51 PM EDTSpecial Weather StatementMHXOnslow39 min
Jun 15, 12:58 PM EDTSpecial Weather StatementMHXCarteret32 min
Jun 15, 1:15 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven32 min
Jun 15, 1:45 PM EDTSpecial Weather StatementMHXCraven45 min
Jun 15, 1:51 PM EDTSpecial Weather StatementMHXCarteret39 min
Jun 15, 2:17 PM EDTAreal Flood AdvisoryMHXOnslow118 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMHXOnslow47 min
Jun 15, 2:46 PM EDTSpecial Weather StatementMHXCarteret29 min
Jun 15, 2:51 PM EDTSpecial Marine WarningMHX24 min
Jun 15, 4:00 PM EDTSpecial Weather StatementMHXOnslow45 min
Jun 15, 4:40 PM EDTSpecial Weather StatementMHXMartin50 min
Jun 15, 5:37 PM EDTAreal Flood AdvisoryMHXMartin, Pitt2 hr
Jun 15, 7:01 PM EDTSpecial Weather StatementMHXPitt29 min

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.